Original Paper

Applicable Algebra in Engineering, Communication and Computing

, Volume 22, Issue 3, pp 165-185

First online:

Counting decomposable multivariate polynomials

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


A polynomial f (multivariate over a field) is decomposable if \({f=g \circ h}\) with g univariate of degree at least 2. We determine the dimension (over an algebraically closed field) of the set of decomposables, and an approximation to their number over a finite field. The relative error in our approximations is exponentially decaying in the input size.


Computer algebra Polynomial decomposition Multivariate polynomials Finite fields Combinatorics on polynomials